Hail, Cheyenne
- When
- July 29, 1:20 PM MST
- Where
- Cheyenne County, 2 mi W of St Francis
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.767, -101.833
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 29, 12:00 PM MST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 100 PM MDT TUE JUL 29 2003 WATER VAPOR/RUC ANALYSIS SHOWING SHORT WAVE DROPPING SOUTHEAST ACROSS SOUTHEAST WYOMING THIS AFTERNOON. SCATTERED CONVECTION EXTENDS FROM NORTHEAST COLORADO NORTHWARD ALONG BOUNDARY THROUGH WESTERN NEBRASKA AND INTO THE DAKOTAS. MAV POPS ARE VERY LOW COMPARED TO THE MET GUIDANCE AND WILL LEAN TOWARDS THE WETTER OF THE TWO AND WATCH LATEST TRENDS BEFORE BUMPING POPS UP. LOWS TONIGHT WILL BE A DEGREE OR TWO WARMER THAN LAST NIGHT WITH LOWS AROUND 60. SURFACE BOUNDARY/COLD FRONT WILL MOVE THROUGH OVERNIGHT OR EARLY IN THE MORNING AND WILL KEEP TEMPERATURES ON WEDNESDAY AT OR SLIGHTLY ABOVE READINGS TODAY WITH UPPER 80S NORTHWEST TO LOWER 90S EAST. WILL INSERT A SLIGHT CHANCE FOR THUNDERSTORMS IN THE SOUTH/SOUTHWEST WHERE GREATER INSTABILITY RESIDES IN VICINITY OF FRONT. THURSDAY THROUGH SATURDAY...THURSDAY WILL REMAIN DRY AND HEAT UP AS WEST/SOUTHWEST COMPONENT ALLOWS HIGH TEMPERATURES TO CLIMB INTO THE 96 TO 103 DEGREE RANGE FROM WEST TO EAST. WILL KEEP THURSDAY NIGHT DRY ALTHOUGH GFS SHOWING A WEAK DISTURBANCE DROPPING SOUTHEAST IN NORTHWEST FLOW ALOFT. WILL KEEP A SLIGHT CHANCE FOR THUNDERSTORMS ON FRIDAY AS LEE TROUGH/BOUNDARY SETS UP OVER THE AREA AND MOIST UPSLOPE FLOW PERSISTS NORTH OF THE TROUGH. FRIDAY NIGHT AND SATURDAY...NORTHWEST UPPER FLOW CONTINUES AND GFS BRINGS ANOTHER DISTURBANCE OVER THE AREA..CHANCE POPS ON SATURDAY LOOK GOOD WITH HIGHS FALLING BACK INTO THE LOWER 90S. SUNDAY AND MONDAY...RIDGE AXIS APPROACHES AND HAVE ADJUSTED GRIDS TO SHOW A WARMING TREND. GFS IS SHOWING QPF AS RIDGE AXIS MOVES INTO THE AREA...HOWEVER LEFT SUNDAY/MONDAY DRY FOR NOW WITH RIDGE AMPLIFYING ACROSS THE PLAINS. .GLD...NONE. MCGUIRE
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1005 AM MDT TUE JUL 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WEST OF A LINE FROM YUMA COLORADO TO GOODLAND AND LEOTI KANSAS. MOIST UPSLOPE SURFACE WINDS AND DAYTIME HEATING WILL COMBINE TO TRIGGER THE THUNDERSTORMS. HOWEVER...WIND PROFILES WILL BE WEAK...AND THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. EVEN SO...STRONGER STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...SMALL HAIL...WIND GUSTS OF UP TO 40 MPH...AND BRIEF HEAVY RAINFALL. TONIGHT...A COOL FRONT WILL MOVE THROUGH THE TRI STATE AREA. SCATTERED THUNDERSTORMS WILL OCCUR WEST OF A LINE FROM BENKELMAN NEBRASKA TO LEOTI KANSAS...WITH ONLY ISOLATED ACTIVITY ELSEWHERE IN THE TRI STATE AREA. WIND PROFILES REMAIN WEAK...AND COMBINED WITH THE LOSS OF DAYTIME HEATING...NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON THURSDAY...THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS EAST OF A LINE FROM TRENTON NEBRASKA TO HOXIE KANSAS...INCLUDING HILL CITY AND MCCOOK. ANOTHER COOL FRONT WILL BE DROPPING OUT OF THE NORTHERN PLAINS...AND AN UPPER LEVEL DISTURBANCE WILL ENHANCE THE RISK FOR SEVERE THUNDERSTORMS IN EASTERN PORTIONS OF THE TRI STATE AREA. ELSEWHERE...SCATTERED THUNDERSTORMS ARE EXPECTED BOTH THURSDAY AND FRIDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVES ACROSS THE HIGH PLAINS FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. JDK
The Goodland radar (KGLD), 46 km away, was scanning. The volume nearest the first event began at 20:20 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5370569, 5370570, 5370571, 5370572.